Critical Thinking/Application Questions:
Print off an answer sheet and record your answers for each of the Parts.
When you have completed a Part go to the Answer Page and check your results
and review the explanations given.
Part 2: Question 3
You enter the patient's room to
check on their IVPB infusion and see the following. What's
wrong with this picture?
A. The wrong medication is
B. The syringe pump is not
loaded or running
C. The IVPB solution bag should
be hanging higher than the primary bag
D. Nothing wrong
|Part 2: Question 5
The nurse is preparing to administer
an IV push medication. What's wrong with this picture?
A. This port and needle are not
B. The cap has not been removed
from the needle
C. There is air in the
D. Sterility has been broken
Part 2: Question 10
Why is it important to use a buretrol
and to carefully monitor IV fluid intake for small children and infants?
A. Children can more easily become
B. Children experience a greater number
of medication side effects
C. IV fluids are highly irritating to
D. The buretrol has multiple access
sites on it
Part 2: Question 9
You are assessing a patient receiving
IV fluids and are waiting for the pump to arrive. You adjust the
roller clamp to a KVO (keep vein open) rate. The IV seems sluggish and
only runs periodically. What would you suspect is the problem?
A. The patient probably has an air
B. The site is infiltrated
C. The IV is most likely positional
(runs dependent no patient's arm position)
D. Incorrect tubing has been selected
for the fluids infusing
Part 2: Question 8
When opening a glass ampoule to
draw up medications from it, it is important to always use:
B. Filter needle
C. Blunt-tip needle
D. Clip-lock cannula
|Part 2: Question 7
The nurse is about to
administer a medication via IV Syringe Pump. What's wrong with
A. The IVSP must be attached
directly to the IV insertion site
B. The IVSP must be attached
below the level of the pump
C. The IVSP needs to be run
with wider tubing
D. The IVSP should not have a
clip-lock cannula attached
Part 2: Question 6
Your patient is receiving IV PCA
Morphine. What is it important to assess on a regular basis (every 2
hours at SCH)? (SELECT ALL THAT APPLY):
A. Sedation level
B. Pain level
C. Lower extremity strength
D. Respiratory rate
Part 2: Question 4
Your patient is currently receiving Heparin in their primary line. The physician called to order a
stat dose of Vancomycin. The nurse should (be sure you look up this medication
as you would in clinical before answering this question): (Select all
answers that apply)
Administer the Vancomycin as a piggyback onto the primary line
B. Educate the patient to call the nurse
if they have ringing in their ears.
C. Stop the infusion and flush the line
before giving the medication
D. Contact the physician regarding the
incompatibility and for an order to stop the Heparin
Part 2: Question 1
You are preparing to administer the
patient's morning medications. Which of the following describes the
correct way to verify the patient's identification?
A. Compare the name on the medication
bottles with what name the patient states.
B. While looking at their ID band, have
the patient state their name and compare this to the medical record as well.
C. Ask a family member to state the
patient's name and have the patient repeat it.
D. Look at the record in the patient's
room and compare it to the name on the prescription bottles.
Part 2: Question 2
A patient is in need of a 10mEq of Potassium due to low levels from the
morning lab draw. The bag comes up mixed in 150cc of normal saline and the
directions on it say to infuse it over two hours. How fast would you
set the pump rate at?